MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER; LATEX FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER; LATEX FOLEY CATHETER
Model Number 0168SI16
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Rash (2033); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient experienced a rash in the groin and axilla after the urinary catheter was placed.The catheter could not be removed manually by the nurse, so urology had to be called in for assistance.
 
Event or Problem Description
It was reported that the patient experienced a rash in the groin and axilla after the urinary catheter was placed.The catheter could not be removed manually by the nurse, so urology had to be called in for assistance.It was later reported that the urologist made multiple attempts to remove the balloon, which included an attempt to removal fluid, with no return, cut the catheter proximal to the y, with no release.A guide wire was then inserted through the inflation channel, with no success.Subsequently, the guide wire was used to place a small hole in the balloon.The urologist was then able to deflate the balloon with gentle traction on the bladder neck.
 
Additional Manufacturer Narrative
The reported event was confirmed, however, the cause is unknown.An amber bardex catheter was returned cut into three pieces without its original packaging.The portion containing the inflation funnel was infused with water using a leur lock syringe.No occlusions were found.The other pieces were checked and the middle of the shaft revealed a blocked inflation lumen.The blockage material appeared to be grey in color, but the cause of the blockage is unknown.The device failed to meet specifications.The device was being used for treatment.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿c.R.Bard, inc.Covington, ga 30014 usa 1-800-526-4455 bard limited forest house brighton road crawley, west sussex rh11 9bp u.K.0044 1293 527 888 ® bard infection control system bardex® i.C.Anti-infective foley catheter caution: this product contains natural rubber latex which may cause allergic reactions.Pk7631273 08/2009 to deflate catheter balloon: gently insert a luer slip syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all copyright ©2009 c.R.Bard, inc.All rights reserved.Balloon fragments have been removed from the patient.U.S.Patent nos.5,320,908; 5,395,651; 5,747,178; 5,965,204; 6,224,983; and patents pending canadian patent no.2,016,081; australian patent no.642,872 peel to open with bard® hydrogel and bacti-guard®* silver alloy coating the occurrence of uti is 3.7 times greater in patients catheterized with a standard catheter than in patients catheterized with the bardex® i.C.Foley catheter with bard® hydrogel and bacti-guard®* silver alloy coating (95 c.I.2.0-6.8).Bard, bardex, and the i.C.Logo are trademarks and/or registered trademarks of c.R.Bard, inc.Or an affiliate.Bacti-guard is a registered trademark of bactiguard ab.*bacti-guard® silver alloy coating is licensed from bactiguard ab.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Recommended inflation capacities 3cc balloon: use 5cc sterile water 5cc balloon: use 10cc sterile water 30cc balloon: use 35cc sterile water warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Catheters should be replaced in accordance with the cdc guideline, "guideline for prevention of catheter-associated urinary tract infection." at the onset or first signs of a urinary tract infection, catheter encrustation, or any other catheterrelated adverse effect, the catheter should be replaced.Do not exceed recommended capacities.Sterile: unless package is opened or damaged.Do not use if package is opened or damaged.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Visually inspect the product for any imperfections or surface deterioration prior to use.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® I.C. CARSON MODEL COUDE TIP FOLEY CATHETER
Common Device Name
LATEX FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9654837
Report Number1018233-2020-00704
Device Sequence Number19460762
Product Code MJC
UDI-Device Identifier00801741016967
UDI-Public(01)00801741016967
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2024
Device Model Number0168SI16
Device Catalogue Number0168SI16
Device Lot NumberMCDS4958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer02/10/2020
03/19/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date03/06/2020
04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;